Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Had gastroenteritis, lactose intolerant. Why grey and green stools?

My son had gastroenteritis as a 3yr old and was lactose intolerant for a while after that. Hs 11 now and after a recent bug with diarrhoea it seems to have returned. He also has grey/greenish stools which float. He has frequent tummy ache and loose bowels (liquid) which catch him by surprise but this grey/green one looked otherwise formed and normal. Is there anything i can do for him?
Asked On : Tue, 16 Oct 2012
Answers:  1 Views:  497
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi Sueharding,

The problem of lactose intolerance and gastrointeritis can cause the change in the color of the stool.
The important thing is that you have to take care of your son for the gastroenteritis and have treatment for this and as you told that he has frequent tummy ache and loose bowels show that he is having problem with diet with lactose.
Once the problem of gastroenteritis is treated I would suggest you to take care of diet which is strictly free from lactose and make it sure.
Because lactose intolerance can itself present in the form of gasterointeritis and frequent tummy ache and loose bowels. Another important thing regarding lactose intolerance is that it is there for long time and sometime permanent and the person suffering has to avoid anything having lactose. So it is important to control the diet in all cases of lactose intolerance.

Thanks and take care.
Answered: Wed, 17 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor